Face Bloating & Gaining Weight- Signs of Steroids in Medication

by Yin on December 2, 2008

in Complementary Healing

If someone you know are taking traditional medication- and you noticed that the person seemed to be putting on a lot of weight even though the person did not eat a lot. Or even the action of drinking water seemed to bloat the body up- as if the body is desperate to conserve water. And this is often accompanied by the face becoming round and bloated- which is often referred as the ‘moon face’.

Normally, if we visit the doctor practising Western medicine, the doctor will tell is if the medication contains steroids and what are the side effects to expect from it. So the patient is generally well informed. And the steroids prescribed in the medication are within accepted and permissible levels.

However, there are also doctors who may not disclose the use of steroids- like some who open clinics specialising in treating psoriasis or asthma or severe cough. Therefore, one need to be careful-example if you seek treatment for psoriasis and the conditions get better for a while but later the medication does not seemed to be effective. When you go back and see the doctor, a heavier dose is prescribed- and this goes on. This could led you to suspect that the ingredient found in the medication may not be effective and the medicine could only be masking the condition but not effectively treating it. Still, there tend to be less of this practice in licensed conventional medicine compared to traditional medicine.

Some Traditional Chinese Medicine (TCM) practitioners had been known to prescribe medication containing steroids. As TCM or any forms of traditional/home remedies/herbal is not strictly regulated and controlled, ingredients such as steroids could be used to cover up the condition- making the patient believe for a short while that he had recovered with TCM medication.

Having said that, TCM medication had also been known to help cure various ailments more effectively than conventional medicines. The principal of TCM medication is to harmonise the element imbalance in the body that is known to cause various illness. Just that, you need to be cautious as well and seek medical advise if you suffer from certain side effects from taking any traditional medications or herbs. The practitioner may tell you that swelling, moon face and having severe rashes or apparently allergic reactions are signs that you are getting better- but it is better to seek medical advise, just to make sure.

Further reading from the internet:

1. Health Herbal Remedies Contain Steroids
2. Traditional Chinese Medicine & Prorasis
3. Study Finds Steroids in Chinese Herbal Creams
4. Steroids masquerading as natural herbs: a case for regulatory control

If you like this post, say thanks by sharing it:

Previous post:

Next post: